Alert archive / Arizona / Flash Flood Warnings in 2018

Flash Flood Warning 41, NWS Phoenix, AZ

August 9, 2018Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Aug 9, 2018, 11:30 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2018, 11:30 PM MST (06:30 UTC)
Expired
Aug 10, 2018, 2:30 AM MST
In force
3 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

Counties Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 19 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 11:35 PM MSTFLASH FLOOD3 N East Mesa, AZTRAINED SPOTTER REPORTS CURB TO CURB RESIDENTIAL FLOODING. HEAVY RAIN PRODUCED 1.00 OF RAIN IN 20 MINUTES AND RAIN RATES AS HIGH AS 5.76/HR.
Aug 9, 11:35 PM MSTHEAVY RAIN 13 N East Mesa, AZNEAR POWER AND MCDOWELL. DURATION OF 20 MINUTES.
Aug 9, 11:35 PM MSTHEAVY RAIN 1.542 E East Mesa, AZFELL IN 30 MINUTES. DATA FROM FCD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 6.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2018-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2018-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1059 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
2045 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

197 
WGUS55 KPSR 100630
FFWPSR
AZC013-021-100930-
/O.NEW.KPSR.FF.W.0041.180810T0630Z-180810T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
1130 PM MST THU AUG 9 2018

The National Weather Service in Phoenix has issued a

* Flash Flood Warning for...
  Maricopa County in south central Arizona...
  Pinal County in southeastern Arizona...

* Until 230 AM MST.

* At 1130 PM MST, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected to
  begin shortly.

* Some locations that will experience flooding include...
  Mesa, Gilbert, Apache Junction, East Mesa, Superstition Mountains,
  Gold Camp, Kings Ranch, Lost Dutchman State Park, Usery Mountain
  Park and Superstition Springs Mall.

* This includes the following highways...
  US Highway 60 between mile markers 186 and 202.
  AZ Route 202 between mile markers 22 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3348 11134 3336 11142 3334 11151 3333 11159
      3336 11175 3349 11171

$$

18
3 follow-up statements
345 
WGUS75 KPSR 100739
FFSPSR

Flash Flood Statement
National Weather Service Phoenix AZ
1239 AM MST FRI AUG 10 2018

AZC013-021-100930-
/O.CON.KPSR.FF.W.0041.000000T0000Z-180810T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maricopa AZ-Pinal AZ-
1239 AM MST FRI AUG 10 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM MST FOR
MARICOPA AND PINAL COUNTIES...

At 1238 AM MST, Doppler radar indicated thunderstorms producing 
heavy rain was ending across the warned area. Over two inches of 
rain have already fallen. Flash flooding is expected to begin 
shortly.

Some locations that will experience flooding include...
Mesa, Gilbert, Apache Junction, East Mesa, Superstition Mountains,
Gold Camp, Kings Ranch, Lost Dutchman State Park, Usery Mountain Park
and Superstition Springs Mall.

This includes the following highways...
US Highway 60 between mile markers 186 and 202.
AZ Route 202 between mile markers 22 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3348 11134 3336 11142 3334 11151 3333 11159
      3336 11175 3349 11171

$$

18
874 
WGUS75 KPSR 100852
FFSPSR

Flash Flood Statement
National Weather Service Phoenix AZ
152 AM MST FRI AUG 10 2018

AZC013-021-100930-
/O.CON.KPSR.FF.W.0041.000000T0000Z-180810T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maricopa AZ-Pinal AZ-
152 AM MST FRI AUG 10 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM MST FOR
MARICOPA AND PINAL COUNTIES...

At 152 AM MST, Doppler radar indicated thunderstorms producing heavy 
rain have ended across the warned area. Up to three inches of rain 
have already fallen. Flash flooding is expected.

Some locations that will experience flooding include...
Mesa, Gilbert, Apache Junction, East Mesa, Superstition Mountains,
Gold Camp, Kings Ranch, Lost Dutchman State Park, Usery Mountain Park
and Superstition Springs Mall.

This includes the following highways...
US Highway 60 between mile markers 186 and 202.
AZ Route 202 between mile markers 22 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3348 11134 3336 11142 3334 11151 3333 11159
      3336 11175 3349 11171

$$

18
718 
WGUS75 KPSR 100926
FFSPSR

Flash Flood Statement
National Weather Service Phoenix AZ
226 AM MST FRI AUG 10 2018

AZC013-021-100935-
/O.EXP.KPSR.FF.W.0041.000000T0000Z-180810T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maricopa AZ-Pinal AZ-
226 AM MST FRI AUG 10 2018

...THE FLASH FLOOD WARNING FOR MARICOPA AND PINAL COUNTIES WILL
EXPIRE AT 230 AM MST...

The heavy rain has ended. However, flooding is likely to continue 
for the next several hours as water slowly works its way through 
drainage systems. Please continue to heed any remaining road 
closures.

LAT...LON 3348 11134 3336 11142 3334 11151 3333 11159
      3336 11175 3349 11171

$$

Iniguez

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 10:28 PM MST, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 9, 10:28 PM MST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1028 PM MST Thu Aug 9 2018

.UPDATE...Updated Aviation Discussion.

&&

.SYNOPSIS...
A shift towards a more favorable easterly flow aloft along with
an increase in available moisture is expected to lead to a more
active monsoon pattern through the upcoming weekend. Today looks
likely to be the most active day weatherwise, with the potential
for thunderstorms to approach severe limits, with very strong
winds, areas of blowing dust, and locally heavy rain possible.
This increase in moisture will keep temperatures below normal
through the weekend.

&&

.DISCUSSION...
So far, today is shaping up to be another very active monsoon
evening as we have the three key ingredients for thunderstorms:
moisture, instability and lift. Surface dew points are ripe in the
upper 60's across lower desert locations and in the mid 50's over
the high terrain. The Phoenix morning sounding indicated
precipitable water value of 1.69 inches, but this will likely
increase somewhat by the afternoon as a result of a few subsequent
moisture surges. There is also a rich amount of moisture from the
surface to the 700 mb level...all of which is sufficient for
storms. As for instability, the 12z sounding indicated over 1000
j/kg MUCAPE while model soundings and ensembles for this afternoon
suggest MLCAPE values upwards of 1500 j/kg. Additionally, the
cloud clearing since this morning should be enough to destabilize
the atmosphere and tap into that energy. Storms will initially
develop over southern Arizona near the international border and
north and east along the Rim and High Country.

Given the amount of instability, decent shear and steep lapse
rates, the potential for damaging storms exists. The
thunderstorms that do initiate along the Rim and High Country will
propagate towards the southwest given the strong easterly
steering flow of 20-30 kts. DCAPE values will be in the 1000-1500
j/kg range, and possibly even higher across western Arizona, which
will support strong wind gusts and outflow prorogation. Guidance
generally indicates a line of storms pushing southward and
stretching from La Paz County through Gila County, including the
Phoenix area, this evening after 5 PM local. However, the
possibility of colliding outflows may put locations west of
Phoenix under the gun late in the evening for the most intense
storms. The primary concern with any storm will be damaging winds
and potential flooding.

Furthermore, blowing dust will continue to be an issue for many
locations. Guidance has been consistent showing strong outflow
winds from storm development in southern Arizona pushing
northwest towards Phoenix and western Arizona. The boundary will
likely be strong enough to create blowing dust problems for many
areas along the Interstate 10 and 8 corridors. As such,
coordinated with TWC to issue a blowing dust advisory (watch) to
highlight the dust threat between Phoenix and Tucson. However,
blowing dust may also become an issue for portions of western
Arizona and Southeast California later this evening.

&&

.PREVIOUS DISCUSSION...

In the latest NHC public advisory, the center of Hurricane John
was located almost 300 miles west of the southern tip of Baja
California and was moving to the northwest. Although Hurricane
John continues to weaken and move away from the CONUS, it
continues to provide us with decent moisture surges. The center of
the 500 mb high will also push further north today, putting our
region under deep easterly flow and thus allowing return flow and
monsoon moisture to continue to overspread the region. At the 250
mb level, a weak westerly jet will still exist between a high over
the four corners and a low in northern Mexico, placing northern
Arizona under an area of upper-level divergence.

Depending on how active things turn out today, Friday and
possibly Saturday will likely be a bit less active due to the
atmosphere being worked over by today's storm activity. However,
the activity is still expected to remain at above-average levels,
with the main threat being locally heavy rain/flash flooding due
to slower storm motion and ample available moisture.

A reduction in convective activity looks possible from Sunday
into early next week as somewhat drier air is imported into the
region, with temperatures perhaps warming up a bit as well.
flooding.

&&

.AVIATION...
South-Central Arizona including KPHX, KIWA, and KSDL:

Expect breezy to occasionally windy and variable winds with
thunderstorm activity lingering in the vicinity through the early
pre-dawn hours. Some winds near the storms will gust up to 20-30kt.
Skies will be partly to occasionally mostly cloudy with SCT-OVC
decks from 7-25kft. A more diurnal wind regime will resume Friday
morning and last through mid to late afternoon.  By later afternoon
to early evening tomorrow expect a good chance of thunderstorms
moving into the area with strong northeasterly outflow thunderstorm
winds gusting to near 35kt.

Southeast California/Southwest Arizona including KIPL and KBLH:

Expect late night thunderstorms with strong gusty winds to move
through KBLH early in the period with northeasterly winds gusting to
30kt. Also expect storm decks near 7-10kft. Otherwise expect typical
winds to favor typical diurnal patterns through the period.

Aviation Discussion not updated for amended TAFs.

&&

.FIRE WEATHER...
Sunday through Thursday: Monsoon moisture and precipitation
chances are forecast to decrease Sunday through Tuesday. During
this period, expecting storms to be relegated to the higher
terrain with only a remote chance of lower elevation storms.
Consequently, temperatures will be near to slightly above average
while afternoon humidity minimums drop between 15-20 percent for
the lower elevations. Apart from this, winds will be light with
the typical afternoon b

&&

.SPOTTER INFORMATION STATEMENT...
Spotter reports may be needed later this week.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

DISCUSSION...Deemer
PREVIOUS DISCUSSION...Hernandez
AVIATION...Sawtelle
FIRE WEATHER...Wilson

In the hours before

Special weather statement, Aug 9, 9:58 PM MST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
958 PM MST THU AUG 9 2018

AZZ547-549-552-555>558-562-563-100545-
Fountain Hills/East Mesa AZ-Southeast Gila County AZ-Tonto Basin AZ-
Mazatzal Mountains AZ-Apache Junction/Gold Canyon AZ-Globe/Miami AZ-
Superior AZ-Rio Verde/Salt River AZ-Pinal/Superstition Mountains AZ-
958 PM MST THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR GILA...MARICOPA AND PINAL
COUNTIES UNTIL 1045 PM MST...

At 958 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Tonto Basin to Tonto National
Monument to near Miami. Movement was southwest at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Superior, Sugarloaf Mountain, Ballantine Trailhead, Roosevelt, Miami,
Roosevelt Dam, Lost Dutchman State Park, Top-Of-The-World, Florence
Junction, Queen Valley, Canyon Lake, Superstition Mountains, Tonto
National Monument, Four Peaks, Apache Lake, Boyce Thompson Arboretum,
Top Of The World, Punkin Center, Claypool and Saguaro Lake.

This includes the following highways...
US Highway 60 between mile markers 213 and 246.
AZ Route 87 between mile markers 199 and 212.
AZ Route 177 between mile markers 162 and 167.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3380 11115 3376 11099 3364 11092 3368 11083
      3352 11070 3310 11120 3337 11144 3374 11162
      3389 11125
TIME...MOT...LOC 0458Z 042DEG 25KT 3383 11115 3362 11109 3344 11095

18
Special weather statement, Aug 9, 10:16 PM MST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1016 PM MST THU AUG 9 2018

AZZ530-531-533-CAZ569-100600-
Kofa AZ-Parker Valley AZ-Central La Paz AZ-Palo Verde Valley CA-
1016 PM MST THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LA PAZ...
NORTHWESTERN YUMA AND RIVERSIDE COUNTIES UNTIL 1100 PM MST/1100 PM
PDT/...

At 1016 PM MST/1016 PM PDT/, Doppler radar was tracking a strong
thunderstorm over Quartzsite, or 34 miles south of Parker, moving
southwest at 15 mph.

Dime size hail, wind gusts up to 50 mph, and dense blowing dust will
be possible with this storm.

Locations impacted include...
Quartzsite and Ehrenberg.

This includes the following highways...
AZ Interstate 10 between mile markers 2 and 29.
AZ Route 95 between mile markers 85 and 117.
CA Route 95 between mile markers 7 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3380 11412 3355 11397 3332 11431 3373 11459
TIME...MOT...LOC 0516Z 065DEG 11KT 3365 11417

18
Special weather statement, Aug 9, 10:33 PM MST, 57 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1033 PM MST THU AUG 9 2018

AZZ530-533-CAZ569-570-100615-
Parker Valley AZ-Central La Paz AZ-Palo Verde Valley CA-
Chuckwalla Valley CA-
1033 PM MST THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LA PAZ...SAN
BERNARDINO AND RIVERSIDE COUNTIES UNTIL 1115 PM MST/1115 PM PDT/...

At 1033 PM MST/1033 PM PDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 14 miles northwest of
Quartzsite to 10 miles east of Midland to 11 miles southwest of Vidal
Junction. Movement was west at 30 mph.

Dime size hail, wind gusts up to 50 mph, and dense blowing dust will
be possible with these storms.

Locations impacted include...
Midland and Poston.

This includes the following highways...
CA Route 95 between mile markers 7 and 36.
CA Route 177 between mile markers 22 and 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3408 11445 3394 11439 3377 11426 3362 11493
      3388 11518 3408 11531
TIME...MOT...LOC 0533Z 087DEG 25KT 3377 11443 3390 11462 3407 11473

18
Special weather statement, Aug 9, 10:48 PM MST, 42 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1048 PM MST THU AUG 9 2018

AZZ551>553-555-558-100630-
Northwest Pinal County AZ-Southeast Valley/Queen Creek AZ-
Apache Junction/Gold Canyon AZ-Superior AZ-
Pinal/Superstition Mountains AZ-
1048 PM MST THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR MARICOPA AND PINAL COUNTIES UNTIL
1130 PM MST...

At 1048 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from near Kings Ranch to near Queen Valley to 9
miles south of Top Of The World. Movement was southwest at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Mesa, Gilbert, Apache Junction, Florence, Coolidge, Superior, Queen
Creek, Chandler Heights, Blackwater, Gold Camp, Magma, San Tan
Valley, Seville, Florence Junction, Queen Valley, Kings Ranch, Boyce
Thompson Arboretum, San Tan Mountain Park, Valley Farms and Cactus
Forest.

This includes the following highways...
US Highway 60 between mile markers 199 and 226.
AZ Route 87 between mile markers 133 and 139.
AZ Route 79 between mile markers 129 and 150.

LAT...LON 3316 11106 3294 11139 3299 11160 3324 11179
      3348 11132 3333 11119 3323 11099
TIME...MOT...LOC 0548Z 049DEG 22KT 3342 11135 3329 11124 3322 11094

18
Special weather statement, Aug 9, 11:12 PM MST, 18 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1112 PM MST THU AUG 9 2018

AZZ530-533-CAZ564-568>570-100715-
Parker Valley AZ-Central La Paz AZ-Chuckwalla Mountains CA-
Palo Verde Valley CA-Chuckwalla Valley CA-Chiriaco Summit CA-
1112 PM MST THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LA PAZ...NORTH
CENTRAL IMPERIAL AND RIVERSIDE COUNTIES UNTIL 1215 AM MST/1215 AM
PDT/...

At 1112 PM MST/1112 PM PDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles northwest of
Midland to near Blythe Airport to 6 miles southeast of Blythe.
Movement was southwest at 30 mph.

Dime size hail, wind gusts up to 50 mph, and dense blowing dust will
be possible with these storms.

Locations impacted include...
Desert Center, Blythe, Nicholls Warm Springs, Palo Verde, Midland,
Blythe Airport, Eagle Mtn, Ripley, Cibola, East Blythe and Ehrenberg.

This includes the following highways...
AZ Interstate 10 between mile markers 1 and 10.
CA Interstate 10 between mile markers 103 and 156.
CA Route 78 between mile markers 74 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3355 11429 3322 11494 3345 11531 3388 11554
      3408 11470
TIME...MOT...LOC 0612Z 064DEG 28KT 3392 11493 3368 11472 3355 11450

18
Special weather statement, Aug 9, 11:16 PM MST, 14 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1116 PM MST THU AUG 9 2018

AZZ541>544-546>551-553-555-100700-
South Mountain/Ahwatukee AZ-Fountain Hills/East Mesa AZ-
Scottsdale/Paradise Valley AZ-Cave Creek/New River AZ-
Northwest Pinal County AZ-East Valley AZ-
Southeast Valley/Queen Creek AZ-Apache Junction/Gold Canyon AZ-
Central Phoenix AZ-Deer Valley AZ-Rio Verde/Salt River AZ-
North Phoenix/Glendale AZ-
1116 PM MST THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR MARICOPA AND PINAL COUNTIES UNTIL
MIDNIGHT MST...

At 1116 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from near Goldfield Ranch to Mesa to near Phoenix
Mesa Gateway Airport. Movement was southwest at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Phoenix, Mesa, Chandler, Scottsdale, Gilbert, Tempe, Apache Junction,
Fountain Hills, Paradise Valley, East Mesa, Sun Lakes, Queen Creek,
Tempe Marketplace, Piestewa Peak Park, Salt River Indian Community,
North Mountain Park, South Phoenix, Arizona State Fairgrounds, Usery
Mountain Park and South Mountain Park.

This includes the following highways...
AZ Interstate 10 between mile markers 144 and 171.
AZ Interstate 17 between mile markers 195 and 200.
AZ Route 51 between mile markers 1 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3362 11210 3329 11212 3315 11193 3332 11155
      3374 11155
TIME...MOT...LOC 0616Z 056DEG 20KT 3364 11164 3341 11172 3330 11160

18

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 6:38 PM MSTSpecial Weather StatementPSR52 min
Aug 9, 6:52 PM MSTSpecial Weather StatementPSRLa Paz38 min
Aug 9, 7:25 PM MSTSpecial Weather StatementPSR65 min
Aug 9, 7:27 PM MSTSpecial Weather StatementPSR48 min
Aug 9, 7:29 PM MSTSpecial Weather StatementPSRPinal46 min
Aug 9, 7:58 PM MSTDust Storm AdvisoryPSRLa Paz, Maricopa62 min
Aug 9, 8:12 PM MSTSpecial Weather StatementPSRMaricopa48 min
Aug 9, 8:46 PM MSTSevere Thunderstorm WarningPSRMaricopa29 min
Aug 9, 9:03 PM MSTSpecial Weather StatementPSRLa Paz57 min
Aug 9, 9:13 PM MSTSpecial Weather StatementPSRMaricopa47 min
Aug 9, 9:14 PM MSTSevere Thunderstorm WarningPSRLa Paz31 min
Aug 9, 9:42 PM MSTSpecial Weather StatementPSRMaricopa48 min
Aug 9, 9:46 PM MSTSevere Thunderstorm WarningPSRLa Paz29 min
Aug 9, 9:48 PM MSTDust Storm WarningPSRLa Paz, Yuma27 min
Aug 9, 9:51 PM MSTAreal Flood AdvisoryPSRLa Paz114 min
Aug 9, 9:56 PM MSTDust Storm AdvisoryPSRMaricopa, Pinal34 min
Aug 9, 9:58 PM MSTSpecial Weather StatementPSRGila47 min
Aug 9, 10:16 PM MSTSpecial Weather StatementPSRLa Paz44 min
Aug 9, 10:18 PM MSTDust Storm WarningPSRLa Paz, Yuma42 min
Aug 9, 10:33 PM MSTSpecial Weather StatementPSR42 min
Aug 9, 10:41 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal34 min
Aug 9, 10:48 PM MSTSpecial Weather StatementPSRPinal42 min
Aug 9, 10:52 PM MSTSevere Thunderstorm WarningPSRLa Paz23 min
Aug 9, 11:00 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal19 min
Aug 9, 11:04 PM MSTDust Storm AdvisoryPSRLa Paz, Yuma56 min
Aug 9, 11:12 PM MSTSpecial Weather StatementPSR63 min
Aug 9, 11:16 PM MSTSpecial Weather StatementPSR44 min
Aug 9, 11:21 PM MSTDust Storm AdvisoryPSRMaricopa, Pinal54 min
Aug 9, 11:26 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal3 hr
Aug 9, 11:42 PM MSTDust Storm WarningPSRMaricopa, Pinal69 min
Aug 9, 11:49 PM MSTFlash Flood WarningPSRLa Paz3 hr
Aug 9, 11:51 PM MSTSpecial Weather StatementPSRMaricopa54 min
Aug 9, 11:53 PM MSTAreal Flood AdvisoryPSRPinal3 hr
Aug 9, 11:57 PM MSTFlash Flood WarningPSRMaricopa3 hr
Aug 9, 11:59 PM MSTFlash Flood WarningPSRMaricopa, Pinal3 hr
Aug 10, 12:20 AM MSTDust Storm WarningPSRMaricopa, Pinal55 min
Aug 10, 12:25 AM MSTFlash Flood WarningPSRMaricopa3 hr
Aug 10, 12:27 AM MSTFlash Flood WarningPSRMaricopa, Pinal3 hr
Aug 10, 12:30 AM MSTDust Storm WarningPSRMaricopa, Pinal60 min
Aug 10, 12:56 AM MSTAreal Flood AdvisoryPSRPinal3 hr
Aug 10, 1:13 AM MSTDust Storm AdvisoryPSRMaricopa92 min
Aug 10, 1:37 AM MSTFlash Flood WarningPSRMaricopa, Pinal3 hr
Aug 10, 2:37 AM MSTAreal Flood WarningPSRMaricopa, Pinal6 hr
Aug 10, 11:17 AM MSTFlash Flood WatchPSRGila, La Paz, Maricopa, Pinal, Yuma18 hr
Aug 10, 2:57 PM MSTSpecial Weather StatementPSRGila48 min

Nearby

Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.